Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie

IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

See all formats and pricing
More options …
Volume 2016, Issue 720


Carrousel in family and\break non-isolated hypersurface singularities in ℂ3

Françoise Michel
  • Laboratoire de Mathématiques Emile Picard, Université Paul Sabatier,118 route de Narbonne, 31062 Toulouse, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Anne Pichon
Published Online: 2014-07-26 | DOI: https://doi.org/10.1515/crelle-2014-0074


We study the boundary Lt of the Milnor fiber for the reduced holomorphic germs f:(3,0)(,0) having a non-isolated singularity at 0. We prove that Lt is a graph manifold by using a new technique of carrousels depending on one parameter. Our results enable us to compare the topology of Lt and of the link of the normalization of f-1(0).


  • [1]

    Burghelea D. and Verona A., Local homological properties of analytic sets, Manuscripta Math. 7 (1972), 55–66. Google Scholar

  • [2]

    Caubel C., Variation of the Milnor fibration in pencils of hypersurface singularities, Proc. Lond. Math. Soc. (3) 83 (2001), 330–350. Google Scholar

  • [3]

    Durfee A., Neighborhoods of algebraic sets, Trans. Amer. Math. Soc. 276 (1983), 517–530. Google Scholar

  • [4]

    Eisenbud D., Commutative algebra, Grad. Texts in Math. 150, Springer-Verlag, New York 1995. Google Scholar

  • [5]

    Fernandez de Bobadilla J. and Menegon Neto A., The boundary of the Milnor fibre of complex and real analytic non-isolated singularities, preprint 2011, http://arxiv.org/abs/1106.4956.

  • [6]

    Hamm H. and Lê D. T., Un théorème de Zariski du type de Lefschetz, Ann. Sci. Éc. Norm. Supér. (4) 6 (1973), 317–355. Google Scholar

  • [7]

    Hatcher A., Notes on basic 3-dimensional topology, http://www.math.cornell.edu/~hatcher.

  • [8]

    Hirzebruch F., W. D Neumann and Koh S. S., Differentiable manifolds and quadratic forms, Math. Lecture Notes 4, Dekker, New York 1972. Google Scholar

  • [9]

    Kato M. and Matsumoto Y., On the connectivity of the Milnor fiber of a holomorphic function at a critical point, Manifolds (Tokyo 1973), University of Tokyo Press, Tokyo (1975), 131–136. Google Scholar

  • [10]

    Lê D. T., The geometry of the monodromy theorem, C. P. Ramanujam. A tribute, Tata Inst. Fund. Res. Stud. Math. 8, Tata Institute of Fundamental Research, Mumbai (1978), 157–173. Google Scholar

  • [11]

    Lê D. T., La monodromie n’a pas de points fixes, J. Fac. Sci. Univ. Tokyo Sect. I A 22 (1979), 409–427. Google Scholar

  • [12]

    Lê D. T., Michel F. and Weber C., Courbes polaires et topologie des courbes planes, Ann. Sci. Éc. Norm. Supér. (4) 24 (1991), 141–169. Google Scholar

  • [13]

    Lê D. T. and Perron B., Sur la fibre de Milnor d’une singularité isolée en dimension complexe trois, C. R. Acad. Sci. Paris Sér. A 289 (1979), 115–118. Google Scholar

  • [14]

    Lojasiewicz S., Introduction to complex analytic geometry, Birkhäuser-Verlag, Basel 1991. Google Scholar

  • [15]

    Michel F. and Pichon A., On the boundary of the Milnor fibre of nonisolated singularities, Int. Math. Res. Not. IMRN 2003 (2003), no. 43, 2305–2311; Erratum, Int. Math. Res. Not. IMRN 2004 (2004), no. 6, 309–310. Google Scholar

  • [16]

    Michel F., Pichon A. and Weber C., The boundary of the Milnor fiber of Hirzebruch surface singularities, , Singularity theory, World Scientific Publishing, Hackensack (2007), 745–760. Google Scholar

  • [17]

    Michel F., Pichon A. and Weber C., The boundary of the Milnor fiber of some non-isolated singularities, Osaka J. Math. 46 (2009), 291–316. Google Scholar

  • [18]

    Milnor J., Singular points of complex hypersurfaces, Ann. of Math. Stud. 61, Princeton University Press, Princeton 1968. Google Scholar

  • [19]

    Mumford D., The topology of normal singularities of an algebraic surface and a criterion for simplicity, Publ. Math. Inst. Hautes Etudes Sci. 9 (1961), 5–22. Google Scholar

  • [20]

    Némethi A. and Szilárd A., The boundary of the Milnor fibre of a non-isolated hypersurface surface singularity, Lecture Notes in Math. 2037, Springer-Verlag, Berlin 2012. Google Scholar

  • [21]

    Neumann W., A calculus for plumbing applied to the topology of complex surface singularities and degenerating complex curves, Trans. Amer. Math. Soc. 268 (1981), 299–344. Google Scholar

  • [22]

    Siersma D., The vanishing topology of non isolated singularities, New developments in singularity theory (Cambridge 2000), NATO Sci. Ser. II Math. Phys. Chem. 21, Kluwer Academic Publishers, Dordrecht (2001). Google Scholar

  • [23]

    Teissier B., Variétés polaires. II: Multiplicités polaires, sections planes et conditions de Whitney, Algebraic geometry (La Rabida 1981), Lecture Notes in Math. 961, Springer-Verlag, Berlin (1982), 314–491. Google Scholar

  • [24]

    Waldhausen F., Eine Klasse von 3-dimensionalen Mannigfaltigkeiten. I, II, Invent. Math. 3 (1967), 308–333, Invent. Math. 4 (1967), 87–117. CrossrefGoogle Scholar

  • [25]

    Zariski O. and Samuel P., Commutative algebra, Grad. Texts in Math. 29, Springer-Verlag, New York 1960. Google Scholar

About the article

Received: 2011-03-23

Revised: 2014-01-12

Published Online: 2014-07-26

Published in Print: 2016-11-01

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2016, Issue 720, Pages 1–32, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2014-0074.

Export Citation

© 2016 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in